A constrained variational problem for steady vortices in a shear flow

G. R. Burton, B. Emamizadeh

Research output: Journal PublicationArticlepeer-review

11 Citations (Scopus)
Plum Print visual indicator of research metrics
  • Citations
    • Citation Indexes: 11
  • Captures
    • Readers: 1
see details

Abstract

We prove existence of maximisers for a variational problem for a steady vortex anomaly of bounded extent in a uniform shear flow in ℝ2. Kinetic energy is maximised subject to the vorticity being a rearrangement of a prescribed function, and subject to a linear pseudo-impulse constraint.

Original languageEnglish
Pages (from-to)1341-1365
Number of pages25
JournalCommunications in Partial Differential Equations
Volume24
Issue number7-8
DOIs
Publication statusPublished - 1999
Externally publishedYes

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'A constrained variational problem for steady vortices in a shear flow'. Together they form a unique fingerprint.

Cite this

Burton, G. R., & Emamizadeh, B. (1999). A constrained variational problem for steady vortices in a shear flow. Communications in Partial Differential Equations, 24(7-8), 1341-1365. https://doi.org/10.1080/03605309908821467